Illinois, 2017Strong Wind in Illinois, February 10, 2017
February 10, 2017 · NWS PAH · 11 events in 11 counties and zones
Locally strong southwest winds developed during the afternoon hours between high pressure on the Carolina coast and low pressure over the western high Plains. Winds gusted around 40 mph along and south of a line from Carbondale and Marion to Harrisburg.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally strong southwest winds developed during the afternoon hours between high pressure on the Carolina coast and low pressure over the western high Plains. Winds gusted around 40 mph along and south of a line from Carbondale and Marion to Harrisburg. Peak measured wind gusts included 40 mph at the airports near Carbondale and Harrisburg, and 41 mph at the Williamson County airport near Marion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 11:20 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Feb 10, 11:20 AM CST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1120 AM CST Fri Feb 10 2017
.UPDATE...
Issued at 1116 AM CST Fri Feb 10 2017
Updated for 18Z aviation forecast discussion.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 231 AM CST Fri Feb 10 2017
Breezy and warmer today as high pressure moves away and southerly
flow develops. Occasional high clouds. Moist advection h10-h8
tonight will result in low clouds spreading NE across the area.
After 06z, some lift in the saturated aforementioned layer may
result in very light rain or drizzle, mainly southern sections
including west KY. Will keep PoPs low chance for rain Saturday and
even Saturday night given marginal overall moisture. Surface low
will pass north of our area Saturday night, with a cold front
moving across our area early Sunday. Low chance PoPs for showers
in the morning, mainly dry Sunday afternoon, dry and colder Sunday
night. Good model agreement meant an overall blend was used for
the short term forecast. MOS was in line with the base model
output for temps.
.LONG TERM...(Monday through Thursday)
Issued at 231 AM CST Fri Feb 10 2017
Increasing confidence in the extended forecast.
Models have come into much better agreement with the forecast next
week. They agree on a surface high dominating the forecast
Monday...keeping the area dry. After that is when the models were in
disarray with the next system. Now however they are keeping the next
system originating out of northwest Mexico traveling along the gulf
states and TN. This would result in nothing more than maybe a
glancing blow of very light rain along the TN/KY and MO/AR borders.
This scenario has been in flux and could change but either way
rainfall would be light with little impact on the region. A moisture
starved weak cold front will pass through Tuesday which will bring
temperatures back to near normal after a much above normal warm
weekend.
&&
.AVIATION...
Issued at 1120 AM CST Fri Feb 10 2017
Gusty south/southwest winds today, 15-25 kts. Wind gusts should
die off this evening. VFR conditions through 00z with variable
higher clouds. MVFR cigs, currently in east TX, will spread NE
across much of the area later tonight. There could be some very
light rain or drizzle mainly across west KY after 06z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Feb 10, 2:54 AM CST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
254 AM CST Fri Feb 10 2017
KYZ008-009-011>013-016-017-021-022-MOZ100-107-108-111100-
Marshall-Calloway-Lyon-Trigg-Caldwell-Hopkins-Christian-
Muhlenberg-Todd-Wayne MO-Carter-Ripley-
254 AM CST Fri Feb 10 2017
This Hazardous Weather Outlook is for portions of western
Kentucky and southeast Missouri.
.DAY ONE...Today and Tonight
There will be an elevated fire danger this afternoon. Expect
gusty south to southwest winds 15 to 30 mph and low relative
humidity this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>007-010-014-015-
018>020-MOZ076-086-087-109>112-114-111100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Crittenden-Union KY-Webster-Henderson-Daviess-McLean-
Perry MO-Bollinger-Cape Girardeau-Butler-Stoddard-Scott-
Mississippi-New Madrid-
254 AM CST Fri Feb 10 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Strong Wind, Alexander
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Alexander forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Strong Wind, Gallatin
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Gallatin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.763, -88.230 (the zone’s center; the record gives no point)
Strong Wind, Hardin
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Hardin forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.518, -88.267 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.785, -89.382 (the zone’s center; the record gives no point)
Strong Wind, Johnson
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Johnson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.460, -88.881 (the zone’s center; the record gives no point)
Strong Wind, Massac
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Massac forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.219, -88.708 (the zone’s center; the record gives no point)
Strong Wind, Pope
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Pope forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.413, -88.562 (the zone’s center; the record gives no point)
Strong Wind, Pulaski
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Pulaski forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.223, -89.127 (the zone’s center; the record gives no point)
Strong Wind, Saline
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Saline forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.753, -88.541 (the zone’s center; the record gives no point)
Strong Wind, Union
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Union forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.471, -89.255 (the zone’s center; the record gives no point)
Strong Wind, Williamson
- When
- February 10, 2:00 PM CST to 5:00 PM CST
- Where
- Williamson forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 37.730, -88.930 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Idaho, February 10, 2017$1.0 million · 1 event
- Blizzard and Winter Storm in Alaska, February 10 to 12, 2017$100,000 · 70 kt wind · 10 events
- Flooding in Wyoming, February 10 to 23, 2017$100,000 · 2 events
- Flash Flooding and Heavy Rain in Hawaii, February 10 to 12, 20173 injured · 6 events
- Flooding in Idaho, February 10 to 14, 2017$15,000 · 3 events
- Wildfire in Texas, February 10, 20171 injured · 1 event
- Strong Wind in Kentucky, February 10, 2017$8,000 · 8 events
- Winter Weather in Colorado, February 10 to 14, 20176 events
- Winter Weather in Michigan, February 10, 20172 events
- High Wind in Washington, February 10, 20172 events
- Flood in California, February 10, 20171 event
- Flood in Oregon, February 10, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 679582, 679583, 679584, 679585, 679586, 679587, 679588, 679589, 679590, 679591, 679592.